Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Shreveport, LA

April 17, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 17, 2007, 8:49 PM CDT for Smith County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2007, 8:49 PM CDT (01:49 UTC)
Expired
Apr 17, 2007, 9:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 180150
SVRSHV
TXC423-180245-
/O.NEW.KSHV.SV.W.0099.070418T0149Z-070418T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT TUE APR 17 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS

* UNTIL 945 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF LINDALE TO 48
  MILES SOUTHWEST OF WHITEHOUSE TO 69 MILES SOUTHWEST OF
  WHITEHOUSE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LINDALE BY 910 PM CDT
  TYLER BY 920 PM CDT
  WHITEHOUSE BY 930 PM CDT
  ARP BY 945 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS
UNTIL 945 PM CDT.

LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
      3260 9548 3260 9533 3254 9520 3256 9515
      3253 9500 3215 9499 3215 9499

$$

17
1 follow-up statement
000 
WWUS54 KSHV 180229
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT TUE APR 17 2007

TXC423-180245-
/O.CON.KSHV.SV.W.0099.000000T0000Z-070418T0245Z/
SMITH TX-
927 PM CDT TUE APR 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SMITH COUNTY...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TYLER 
TO WHITEHOUSE TO 14 MILES SOUTHWEST OF JACKSONVILLE...MOVING EAST 
AT 40 MPH. THE LINE OF THUNDERSTORMS MAY BE WEAKENING BUT CAN 
STILL PRODUCE WIND DAMAGE THROUGH 945 PM CDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINONA AND NEW CHAPEL HILL BY 935 PM CDT
  ARP BY 940 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
      3260 9548 3260 9533 3254 9520 3256 9515
      3253 9500 3215 9499 3215 9499

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:46 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 17, 2:46 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT TUE APR 17 2007

.DISCUSSION...
COLD CORE UPPER LOW CURRENTLY SW OF LBB...IN LINE WITH GFS
SOLUTION. A LINE OF SHOWERS AND ISOLATED TSTSM WELL OUT AHEAD OF
LOW....HAS DEVELOPED ACROSS NE TX...FROM I-20 NORTHWARD INTO SE
OK. MAIN AREA OF CONVECTION WELL TO THE WEST OF FTW AREA. CUT BACK
SOME ON POPS DUE TO THIS ACTIVITY BEING SO FAR TO THE WEST. MODELS
STILL CREATING COLD POOL ALOFT MOVING QUICKLY EAST IN ASSOCIATION
WITH UPPER LOW BUT GRADAULLY DAMPENING OUT A FEW DEGREES AS IT
CROSSES CWA OVERNIGHT. CUT BACK ON SVR MENTION TO MOSTLY NE TX.
HOWEVER...DID ALLOW FOR SOME WRAPAROUND RW WED MORNING WITH SLOWER
MOVEMENT OF SYSTEM...SO HAVE LOW CHANCES WED MORNING SW AR/NE LA.
NE FLOW OVER MOIST GROUND ON WEDNESDAY NIGHT MAY RESULT IN SOME PATCHY
FOG OVER THIS SAME AREA OF SW AR/NE LA.
RIDGING AND WARMER TEMPS ALLOW TEMPS TO RISE TO NEAR 80 END OF
WEEK AND WEEKEND. STRONG SHORT WAYVE OVER CENTRAL PLAINS ON SUNDAY
WILL TROP A LINGERING TROF INTO THE AREA. FOR NOW JUST LOW CHANCES
TSTMS SUN-TUE IN EXTENDED. /VII/

&&

.AVIATION...
ONGOING CONVECTION THIS AFTERNOON OVER OUR WESTERN CWA...WILL MOVE
EAST THROUGH THE TXK TAF SITE BEFORE WEAKENING LATE THIS AFTERNOON.
ANOTHER ROUND OF CONVECTION WILL MOVE INTO OUR WESTERN TAF
SITES...TYR...GGG...AND LFK THIS EVENING. UPPER LEVEL STORM SYSTEM
HAS NOW CROSSED INTO THE TX PANHANDLE AND CONTINUES TO TREK EAST.
SCATTERED TSRA WILL MOVE FROM WEST TO EAST OVER THE FORECAST AREA
TONIGHT. A GRADUAL LOWERING OF CEILINGS AND VISIBILITIES WILL OCCUR
DURING THE EVENING AS THE UPPER LOW MOVES OVER THE FORECAST AREA.
MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR TONIGHT. A COLD
FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING...HELPING TO
RAISE CEILINGS...BUT THE CLOUDS WILL BE SLOW TO MOVE OUT...DUE TO
THE SLOW MOVEMENT OF THE FRONT WEDNESDAY./03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  74  53  78 /  60   0   0  10
MLU  55  73  50  77 /  50  30   0  10
DEQ  52  70  47  77 /  50  20   0  10
TXK  54  71  52  76 /  50  20   0  10
ELD  53  70  49  77 /  50  30   0  10
TYR  55  71  54  79 /  70   0   0   0
GGG  54  71  52  78 /  70   0   0   0
LFK  55  74  54  80 /  60   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 17, 12:00 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 17 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE AREA
TODAY...AND MOVE THROUGH THE REGION OVERNIGHT.  THUNDERSTORMS
WILL BEGIN TO DEVELOP ACROSS NORTHEAST TEXAS BY LATE AFTERNOON OR
EARLY EVENING. DUE TO VERY COLD AIR ALOFT...LARGE HAIL MAY OCCUR
WITH THESE STORMS. A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE.
THESE STORMS WILL GRADUALLY WEAKEN AS THEY MOVE EAST INTO NORTH
LOUISIANA AND SOUTHWEST ARKANSAS...AND LIKELY FALL TO BELOW
SEVERE LIMITS BY MIDNIGHT AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SEVERE THUNDERSTORM THREAT APPEARS RATHER MARGINAL...
HOWEVER...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND
STORM SPOTTERS REMAINS A POSSIBILITY FOR MAINLY NORTHEAST TEXAS
PORTIONS OF THE AREA THIS EVENING.

VII

In the hours before

Local storm report, Apr 17, 4:13 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE APR 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             LINDALE                 32.51N 95.41W
04/13/2007  E0.75 INCH       SMITH              TX   TRAINED SPOTTER

&&

BPARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:09 PM CDTSevere Thunderstorm WarningSHVCherokee61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.